Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 9, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 9, 2011, 3:59 AM CST for 23 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:59 AM CST (09:59 UTC)
- Expired
- Feb 9, 2011, 8:59 AM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 127 kt
- 0-1 km storm-relative helicity
- 764 m²/s²
- 0-3 km storm-relative helicity
- 1453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS43 KDDC 090959 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 359 AM CST WED FEB 9 2011 ...SNOW STARTING TO TAPER OFF BUT BITTER COLD WIND CHILLS CONTINUE... .A WINTER STORM SYSTEM WILL MOVE SOUTHEAST OVER THE CENTRAL PLAINS EARLY THIS MORNING AS A COLD SURFACE HIGH PRESSURE SYSTEM BEGINS TO BUILD INTO WESTERN KANSAS. LIGHT SNOW CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS IN PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. KSZ030-031-045-046-064>066-078-079-087-088-091600- /O.CAN.KDDC.WS.W.0001.000000T0000Z-110209T1800Z/ /O.NEW.KDDC.WC.Y.0009.110209T0959Z-110209T1600Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-MEADE- CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...MEADE...FOWLER... ASHLAND...MINNEOLA 359 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...HOWEVER LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED. SLICK SPOTS ON ROADS AND HIGHWAYS WILL STILL BE LIKELY TODAY. * VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO 25 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ043-044-061>063-074>077-084>086-091600- /O.CAN.KDDC.WW.Y.0004.000000T0000Z-110209T1800Z/ /O.NEW.KDDC.WC.Y.0009.110209T0959Z-110209T1600Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 359 AM CST WED FEB 9 2011 /259 AM MST WED FEB 9 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...HOWEVER LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED. SLICK SPOTS ON ROADS AND HIGHWAYS WILL STILL BE LIKELY TODAY. * VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO 25 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ080-081-089-090-091600- /O.EXT.KDDC.WS.W.0001.000000T0000Z-110209T1600Z/ KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 359 AM CST WED FEB 9 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * SNOW ACCUMULATIONS: UP TO ONE INCH OF ADDITIONAL SNOW CAN BE EXPECTED BETWEEN 4 AM AND NOON. THIS WILL RESULT IN STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES. SOME SLICK SPOTS ON ROADS AND HIGHWAYS CAN ALSO BE EXPECTED WHERE SOME AREAS OF BLOWING SNOW ARE STILL OCCURRING. * OTHER IMPACTS: VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO 25 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
2 follow-up statements
813 WWUS43 KDDC 091411 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 811 AM CST WED FEB 9 2011 ...ACCUMULATING SNOW IS OVER... .THE ACCUMULATING SNOW IS OVER ACROSS SOUTH CENTRAL KANSAS. WIND CHILLS WILL REMAIN VERY LOW THROUGH MID MORNING. KSZ080-081-089-090-091515- /O.CAN.KDDC.WS.W.0001.000000T0000Z-110209T1600Z/ KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 811 AM CST WED FEB 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. ONLY A FEW FLURRIES CAN BE EXPECTED THIS MORNING AS THE ACCUMULATING SNOW IS OVER. $$ KSZ030-031-043>046-061>066-074>079-084>088-091515- /O.CON.KDDC.WC.Y.0009.000000T0000Z-110209T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 811 AM CST WED FEB 9 2011 /711 AM MST WED FEB 9 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO 25 BELOW ZERO RANGE THROUGH 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
460 WWUS43 KDDC 091459 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 859 AM CST WED FEB 9 2011 KSZ030-031-043>046-061>066-074>079-084>088-091600- /O.CAN.KDDC.WC.Y.0009.000000T0000Z-110209T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 859 AM CST WED FEB 9 2011 /759 AM MST WED FEB 9 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND WIND CHILL ADVISORY CRITERIA WILL NO LONGER BE MET. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:46 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 9, 3:46 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 346 AM CST WED FEB 9 2011 .DISCUSSION... DAYS 1-2... A COLD -35 CELSIUS 500 MILLIBAR THERMAL TROUGH WAS LOCATED ACROSS EASTERN WYOMING AND WESTERN NEBRASKA AT 00Z TUESDAY. A 700 MILLIBAR BAROCLINIC ZONE WAS POSITIONED JUST AHEAD OF THIS UPPER LEVEL THERMAL TROUGH AND EXTENDED FROM EASTERN COLORADO ACROSS NORTHWEST KANSAS INTO WESTERN NEBRASKA. BASED ON PHONE CALLS AND SURFACE OBSERVATIONS FROM EARLIER THIS MORNING IT APPEARS THAT THESE FEATURES OUTLINE THE NORTHWESTERN EDGE OF THE CLOUD COVER AND LIGHT PRECIPITATION. LATEST SATELLITE LOOPS EVEN INDICATED SOME CLEARING NORTHWEST OF WHERE THE RUC PROGGED THE 500 MILLIBAR TROUGH. AS A RESULT WILL FOLLOW THE GENERAL TREND OF THE NAM AND GFS AND TIME THE ENDING OF THE PRECIPITATION FROM NORTHWEST TO SOUTHEAST AS THESE FEATURES AS THEY MOVE ACROSS WESTERN KANSAS EARLY TODAY. ALTHOUGH SOME LIGHT SNOW WILL STILL BE POSSIBLE FOR SEVERAL HOURS EARLY THIS MORNING...NO ADDITIONAL ACCUMULATION IS EXPECTED. WIND CHILL VALUES HOWEVER ARE ANTICIPATED TO HOVER IN THE -15 TO -20 DEGREE RANGE SO INITIAL THOUGHTS THIS MORNING IS TO REPLACE THE WINTER WEATHER ADVISORY AND MUCH OF THE WINTER STORM WARNING WITH A WIND CHILL ADVISORY. THE POSSIBLE EXCEPTION TO REPLACING THE WINTER STORM WARNING WITH A WIND CHILL ADVISORY WILL BE IN PORTIONS OF SOUTH CENTRAL KANSAS. IN THIS AREA THERE STILL IS A CHANCE FOR ANOTHER INCH OR TWO BETWEEN 9Z AND 15Z BEFORE SNOW STARTS TO TAPER OFF. IT WILL BE ANOTHER COLD NIGHT TUESDAY NIGHT AS HIGH PRESSURE AT THE SURFACE BUILDS ACROSS WESTERN AND CENTRAL KANSAS. AT THIS TIME GIVE THE LOCATION OF WHERE THE CENTER OF THE HIGH IS FORECASTED TO BE BETWEEN 6Z AND 12Z WEDNESDAY AND SNOW COVER WILL UNDERCUT GUIDANCE FOR LOWS WEDNESDAY MORNING IN OUR EASTERN 1/2 OF THE COUNTY WARNING AREA. BASED ON THESE TEMPS EARLY WEDNESDAY MORNING ALONG WITH THE LIGHT WINDS ANTICIPATED WIND CHILL VALUES WILL ONCE AGAIN DROP TO AROUND MINUS 15 DEGREES IN SEVERAL LOCATIONS. AT THIS TIME HOWEVER GIVEN THE PRODUCTS ALREADY ISSUED WILL HOLD OFF ON ISSUING ANOTHER ADVISORY BUT WILL HIGHLIGHT THESE WIND CHILLS IN THE HAZARDOUS WEATHER OUTLOOK. AS FOR TEMPERATURES OVER THE NEXT FEW DAYS...INITIAL PLAN IS TO KEEP HIGHS CLOSE TO PREVIOUS FORECAST TODAY GIVEN THE SNOW AMOUNTS WE HAVE RECEIVED SO FAR EARLIER THIS MORNING. ON THURSDAY DID HOWEVER TRIM TEMPERATURES BACK A FEW DEGREES GIVEN THE LINGER SNOW COVER...HOWEVER UNSURE HOW FAR TO UNDERCUT GUIDANCE GIVEN THE WARMING TREND ADVERTISED IN THE 925 TO 850 MILLIBAR LEVEL. DAYS 3-7... THE 00 UTC SUITE OF MODELS ARE IN GOOD AGREEMENT THROUGH DAY 10 WITH THE LARGE SCALE FEATURES OVER NORTH AMERICA. UPPER-LEVEL RIDGING WILL GRADUALLY BUILD INTO THE ROCKIES THROUGH FRIDAY, WITH THE LOWER LEVELS IN THE LEE OF THE ROCKIES GRADUALLY WARMING. HOWEVER, SNOW COVERED AREAS WILL STAY COOLER THROUGH THE WEEKEND. ONLY SMALL AMOUNTS OF SNOW WERE REPORTED ACROSS MORTON AND STANTON COUNTIES, SO THIS AREA WILL WARM UP FIRST. A LOW AMPLITUDE SHORTWAVE TROUGH WILL TRAVERSE THE NORTHERN PLAINS IN ZONAL FLOW BY SUNDAY. THIS FEATURE WILL HELP SHUNT A LOW-LEVEL WARM PLUME FROM THE ROCKIES, DOWNSLOPE ONTO THE HIGH PLAINS. SNOW COVER WILL PROBABLY STILL BE IN PLACE ACROSS THE EASTERN 1/3 OR 1/2 OF OUR FORECAST AREA WHERE SNOW AMOUNTS FROM TUESDAY'S STORM WERE THE HIGHEST. HOWEVER, TEMPERATURES COULD REACH INTO THE 60S TO NEAR 70 IN THE FAR SOUTHWEST CORNER OF KANSAS. A WEAK COLD FRONT WILL PASS ACROSS OUR FORECAST AREA IN THE WAKE OF THIS SHORTWAVE TROUGH, RESULTING IN A SOMEWHAT COOLER AIRMASS. FROM FEBRUARY 15TH INTO THE 17TH, AN UPPER-LEVEL TROUGH WILL DIG ALONG THE WEST COAST, WITH WEST-SOUTHWESTERLY MID TO UPPER-LEVEL FLOW DEVELOPING ACROSS THE CENTRAL PLAINS. THIS WILL BE A FAIRLY WARM PATTERN FOR SOUTHWEST KANSAS, WITH HIGHS IN THE 60S, AND POSSIBLY EVEN SOME 70S IN THE FAR SOUTHWEST CORNER WHERE A DEEP LOW-LEVEL MIXED LAYER WILL DEVELOP. && .AVIATION... LIGHT SNOW WILL GRADUALLY TAPER OFF THROUGH 12 UTC AT DDC. MVFR CIGS WILL CLEAR BETWEEN 12 AND 15 UTC AS THE UPPER-LEVEL STORM SYSTEM MOVES OFF TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... DDC 15 -1 29 12 / 20 0 0 0 GCK 17 -1 30 12 / 20 0 0 0 EHA 19 4 30 16 / 20 0 0 0 LBL 18 0 30 12 / 30 0 0 0 HYS 16 -1 29 13 / 20 0 0 0 P28 17 -3 27 12 / 80 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 10 CST /9 AM MST/ TODAY FOR KSZ030- 031-043>046-061>065-074>079-084>088. WINTER STORM WARNING UNTIL NOON CST TODAY FOR KSZ066-080-081-089- 090. && FN18/24/24
Hazardous weather outlook, Feb 8, 4:56 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 456 AM CST TUE FEB 8 2011 KSZ030-031-043>045-061>064-074>078-084>088-091100- TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 456 AM CST TUE FEB 8 2011 /356 AM MST TUE FEB 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW DEVELOPING THIS MORNING WILL BECOME MORE WIDESPREAD BY NOON. A PERIOD OF STEADIER AND HEAVIER SNOWFALL IS LIKELY DURING THE AFTERNOON WITH SNOWFALL RATES UP TO ONE INCH AN HOUR POSSIBLE. THE SNOW WILL THEN START TO TAPER OFF AFTER MIDNIGHT WITH SNOWFALL TOTALS FROM TODAY AND EARLY TONIGHT AVERAGING BETWEEN 2 AND 5 INCHES. IN ADDITION, GUSTY NORTH WINDS IN THE 20 TO 30 MPH RANGE WILL RESULT IN BLOWING OR DRIFTING SNOW LATE TODAY AND EARLY TONIGHT AS WELL AS PRODUCING BITTER COLD WIND CHILLS. TONIGHT AND EARLY WEDNESDAY MORNING WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW ZERO TO 24 BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER BITTER COLD NIGHT IS ON TAPER FOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. AS TEMPERATURES FALL BACK TO AROUND ZERO THURSDAY MORNING THE WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW ZERO TO AROUND 20 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ046-065-066-079-080-091100- RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA- 456 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW WILL BECOME STEADIER AND HEAVIER AT TIMES EARLY THIS AFTERNOON WITH SNOWFALL RATES UP TO ONE INCH AN HOUR POSSIBLE. THIS SNOW WILL THEN START TO TAPER OFF AFTER MIDNIGHT WITH SNOWFALL TOTALS FROM TODAY AND EARLY TONIGHT AVERAGING BETWEEN 4 AND 6 INCHES IN ADDITION, GUSTY NORTH WINDS IN THE 20 TO 30 MPH RANGE WILL RESULT IN BLOWING OR DRIFTING SNOW LATE TODAY AND EARLY TONIGHT AS WELL AS PRODUCING BITTER COLD WIND CHILLS. TONIGHT AND EARLY WEDNESDAY MORNING WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW ZERO TO 24 BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER BITTER COLD NIGHT IS ON TAPER FOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. AS TEMPERATURES FALL BACK TO AROUND ZERO THURSDAY MORNING THE WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW ZERO TO AROUND 20 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ081-089-090-091100- PRATT-COMANCHE-BARBER- 456 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW DEVELOPING THIS MORNING WILL BECOME MORE WIDESPREAD BY NOON. A PERIOD OF STEADIER AND HEAVIER SNOWFALL IS LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING WITH SNOWFALL RATES AROUND INCH AN HOUR POSSIBLE. THE SNOW WILL THEN START TO TAPER OFF AROUND DAYBREAK WEDNESDAY MORNING WITH SNOWFALL TOTALS FROM TODAY AND TONIGHT AVERAGING BETWEEN 5 AND 7 INCHES. IN ADDITION, GUSTY NORTH WINDS IN THE 20 TO 30 MPH RANGE WILL RESULT IN BLOWING OR DRIFTING SNOW LATE TODAY AND EARLY TONIGHT AS WELL AS PRODUCING BITTER COLD WIND CHILLS. TONIGHT AND EARLY WEDNESDAY MORNING WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW ZERO TO 24 BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER BITTER COLD NIGHT IS ON TAPER FOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. AS TEMPERATURES FALL BACK TO AROUND ZERO THURSDAY MORNING THE WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW ZERO TO AROUND 20 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
In the hours before
Local storm report, Feb 8, 10:02 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CST TUE FEB 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HEAVY SNOW PRATT 37.65N 98.74W
02/08/2011 E9.0 INCH PRATT KS LAW ENFORCEMENT
ESTIMATED 8 TO 10 INCHES.
0926 PM HEAVY SNOW STAFFORD 37.96N 98.60W
02/08/2011 E9.0 INCH STAFFORD KS LAW ENFORCEMENT
ESTIMATED 8 TO 10 INCHES.
0929 PM HEAVY SNOW MEDICINE LODGE 37.29N 98.58W
02/08/2011 E8.0 INCH BARBER KS LAW ENFORCEMENT
0931 PM HEAVY SNOW COLDWATER 37.26N 99.34W
02/08/2011 E6.0 INCH COMANCHE KS LAW ENFORCEMENT
0940 PM HEAVY SNOW LARNED 38.18N 99.10W
02/08/2011 E7.0 INCH PAWNEE KS LAW ENFORCEMENT
0942 PM HEAVY SNOW LA CROSSE 38.53N 99.31W
02/08/2011 E10.0 INCH RUSH KS LAW ENFORCEMENT
0944 PM HEAVY SNOW HAYS 38.88N 99.32W
02/08/2011 E9.0 INCH ELLIS KS LAW ENFORCEMENT
ESTIMATED 8 TO 10 INCHES.
0947 PM HEAVY SNOW ASHLAND 37.19N 99.77W
02/08/2011 E5.0 INCH CLARK KS LAW ENFORCEMENT
ESTIMATED 4 TO 6 INCHES.
0951 PM HEAVY SNOW MEADE 37.28N 100.34W
02/08/2011 E5.0 INCH MEADE KS LAW ENFORCEMENT
ESTIMATED 4 TO 6 INCHES.
&&
GERARDLocal storm report, Feb 8, 10:32 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1032 PM CST TUE FEB 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY SNOW WAKEENEY 39.02N 99.88W
02/08/2011 E7.0 INCH TREGO KS LAW ENFORCEMENT
ESTIMATED 6 TO 8 INCHES.
1012 PM HEAVY SNOW NESS CITY 38.45N 99.91W
02/08/2011 E11.0 INCH NESS KS LAW ENFORCEMENT
ESTIMATED 10 TO 12 INCHES.
1016 PM HEAVY SNOW JETMORE 38.08N 99.89W
02/08/2011 E7.0 INCH HODGEMAN KS LAW ENFORCEMENT
ESTIMATED 6 TO 8 INCHES.
1019 PM HEAVY SNOW SCOTT CITY 38.48N 100.91W
02/08/2011 E7.0 INCH SCOTT KS LAW ENFORCEMENT
ESTIMATED 6 TO 8 INCHES.
1023 PM HEAVY SNOW DIGHTON 38.48N 100.47W
02/08/2011 E4.0 INCH LANE KS LAW ENFORCEMENT
ESTIMATED 3 TO 5 INCHES.
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:32 PM CST | Wind Chill Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 17 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.